72.6K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

1/2 an arimidex a day

13 REPLIES 13
Guest user
Not applicable

Re: 1/2 an arimidex a day

i have just bitten the bullet and took my first arimidex today, so fingers crossed, but i did read on the side effects leaflet that arimidex can sometimes cause anorexia! also, pre surgery i was on zoladex and was told that i had to take tamoxifen for two weeks, then i was told not to take it as it could cause clots if you had surgery. also i had to take clexane for fourteen days after my op to prevent blood clots (nasty little injection that is!) but when i was on tamoxifen after i was first diagnosed i read that blood clots usually only occured in older women, not sure how true that is though. anyway, wouldn't mind losing the stone i have put on since getting breast cancer, but can't see me being so lucky!!
Alisonxxxxx

Guest user
Not applicable

Re: 1/2 an arimidex a day

Hi Valanne,

Have you seen the oncologist yet? If so, I hope he/she listened to your concerns and has been able to diagnose and recommend something for your weight loss.

Wendy x

Guest user
Not applicable

Re: 1/2 an arimidex a day

Hi Valanne,

I am on Femara which is a similar aromatose inhibitor to arimidex and I had a thyroid function test in 2005 arranged by the oncologist. However I think that this test was to check out my hair thinning rather to see if the femara had affected my thyroid.

It must be very worrying for you to have lost so much weight and I hope the medics are able to sort things out for you soon.

Wendy x

Guest user
Not applicable

Re: 1/2 an arimidex a day

My oncologist phoned me last week to let me know that the blood tests I had in October (took his time) showed I had a slightly overactive thyroid. I had blood tests a couple of months before I discovered the lump and everything (thyroid, cholesterol, diabetes) was fine. Is it possible that the Arimidex caused this? Perhaps the thyroid plays a part in producing oestrogen in post-menopausal women and is having to work harder now. Have any of you had this problem or heard of anyone who has?

christiane
Member

Re: 1/2 an arimidex a day

Suzy and Sharon

I appreciate your comments on Arimidex. I must keep taking them!!

and

Valanne - I hope you will soon be feeling better and I look forward to hearing what your oncologist says in January.

Christiane

Guest user
Not applicable

Re: 1/2 an arimidex a day

My onc told me that one of the side effects of Tamoxifen was blood clots but it wasn't an issue with Armidex.

Because I had been through a surgical menopause due to hysterectomy/oopherectomy, I could take either. In shorthand I had a choice between "getting fat and having blood clots" (Tamoxifen) or "stiff joints and bone thinning" (Armidex).

I am about to fly longhaul to Oz 6 or 7 weeks after starting Arimidex and I specifically asked if I should take any particular precautions about blood clots but ony toled the usual re flight socks and asprin

Sharon x

ForumMember
Member

Re: 1/2 an arimidex a day

Hi Christine,

Sorry i have not got back to his thread, I have no idea if Tamoxifen does cause blood clots, i only heard it from the lady i met at the gala evening. she had had a blood clot and was taken off Arimidex because of this, she was told she could not take Tamoxifen because of her blood clot. I do not know if this is the same for everyone, her blood clot was recent. Thinking back you also can't have HRT if you have suffered a blood clot. Whether the drugs cause one i do not know so please do not worry unnecessarily, I am sure we would not be given anything that would drastically make us ill, remember smoking also can cause blood clots, so the list goes on and on, we just need to put things in perspective.

s she was only 36 I was surprised she was put on Arimidex anyway as it is usually only prescribed for post menopausal women and i would not imagine she had been through the menopause, as i say they gave it to her by mistake.

I am interested Christiane that you say you felt better on Tamoxifen than Arimidex, my Breast Nurse, who by the way i really do not have much faith in, says the side effects on Tamoxifen are much worse than on Arimidex. I have the dreaded sweats for which i take 9 Clonididne a day, it takes me a little longer to get the old bones going in the morning but I have been told i would really suffer on Tamoxifen, yet i know 3 women on Tamoxifen who have no side effects at all. I also suffer terrible nausea during the day, especially after a sweat, this does get me down but usually by the evening it wears off.

Hope this helps
Suzy

christiane
Member

Re: 1/2 an arimidex a day

Suzy

You say Tamoxifen AND Arimidex can cause blood clots. That's a bit worrying! I was taken off Tamoxifen and prescribed Arimidex because of family history of blood clots.

I felt a lot better on Tamoxifen. I feel awful on Arimidex. I wish I had stayed on Tamoxifen if they both can cause blood clots!

Christiane

ForumMember
Member

Re: 1/2 an arimidex a day

Hi valanne

I do hope you start to feel really better soon, it must be so distressing for you to lose weight like that, since i started taking Arimidex in July i have put on 1 1/2 stone so i am the other way round. I met a lady yesterday at the breast cancer support group gala who had been given Arimidex by mistake! She had previously had a blood clot and apparently you can't take Tamoxifen or Arimidex with history of blood clots. She has now come off the Arimidex and is having no other treatment at present, I am sure your surgeon will find you something that will suit you, it could just be a case of trying other drugs to see which one you get on with. Don't worry about it now till Jan. Just enjoy Christmas and New Year, when i had septicemia I had to stop the Arimidex for a few weeks and the surgeon said that a few weeks off it would not kill me!!

All the very best to you
Suzy

Guest user
Not applicable

Re: 1/2 an arimidex a day

Hope you start feeling better soon, Valanne.

Let us know how you get on with the oncologist in January.

Wendyx

Guest user
Not applicable

Re: 1/2 an arimidex a day

Me again. I phoned my Macmillan nurse and she advised me to come off the Arimidex altogether until I see my onc on 8 January as my oestrogen levels are so low. She's going to email my onc, I'm waiting to hear what he says.
I appreciate this is a risk but my quality of life was so poor and the unrelenting weight loss so distressing that it's a risk I'm prepared to take.
Thanks for your comments.

Guest user
Not applicable

Re: 1/2 an arimidex a day

Hi Valanne,

I appreciate how distressing it must be for you to lose so much weight but it may not be the arimidex that is causing the weight loss. Prior to treatment 5 years ago, my weight was eight and a half stone and since then my weight has varied between seven and a half stone and ten stone. I have had to have a prothesis into which you can insert extra padding as my cup size has gone up and down like a yoyo and my wardrobe is bursting at the seams with 3 different sizes of clothes.

I don't know if you are the same as me but when I'm worried, I hardly eat and looking back, I can link my weight loss to times of stress and anxiety.

A few years ago, I felt that my aromatose inhibitor was been doing more harm than good and was lax in taking it regularly but decided that I should either take it properly or not at all. As it has been so effective in preventing recurrence for me, I then decided to take it properly again.

I would definitely recommend that you arrange to see your breastcare nurse or oncologist prior to altering your dose.

Wendyx

Moderator
Community Manager

Re: 1/2 an arimidex a day

Hi Valanne,

BCC would not recommend that you cut down your dose of Arimidex without discussing this with your medical team first.

Kind regards
Emma, Moderator

Guest user
Not applicable

1/2 an arimidex a day

I have been on Arimidex since my lumpectomy in April. First couple of months were fine but then I lost my appetite and have now lost 11 lbs (I was slim to start with). The weight just keeps coming off - I have to force myself to eat (this must be very aggravating for those of you on tamoxifen who are putting weight on!!). I have now decided to just take half an arimidex each day - I am coming up for 69 so my oestrogen levels aren't high. Has anybody else tried doing this? It's a bit scary but, as I'm also her2+, that could cause my cancer to come back anyway.